Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

July 29, 2016Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 29, 2016, 5:12 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 5:12 AM CDT (10:12 UTC)
Expired
Jul 29, 2016, 6:15 AM CDT
In force
63 min
Issued by
NWS Tulsa, OK

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2670 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS84 KTSA 291012
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT FRI JUL 29 2016
 
OKZ054-059-291115-
PAWNEE OK-OSAGE OK-
512 AM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 615 AM CDT...

AT 512 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF HARDY TO 3 MILES SOUTHWEST OF RED
ROCK. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       PAWNEE...
FAIRFAX...                        SHIDLER...
RALSTON...                        BURBANK...
BLACKBURN...                      MARAMEC...
ELGIN...                          SKEDEE...
GRAINOLA...                       FORAKER...
PEARSONIA...                      SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

LAT...LON 3700 9621 3651 9641 3616 9671 3616 9682
      3624 9682 3625 9692 3633 9693 3634 9703
      3651 9703 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1012Z 291DEG 25KT 3702 9679 3642 9722 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:46 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 29, 3:46 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
346 AM CDT FRI JUL 29 2016

.DISCUSSION...
Early this morning an MCS was progressing south southeast within
upper level northwesterly flow through Southern Kansas into North
Central Oklahoma. The majority of this area of convection should
remain just west of Eastern Oklahoma as the MCS takes on a more
southerly component through the morning hours...indicated by the
operational HRRR. Thus...will carry higher pops along and west of
Highway 75 through the morning hours. Locally gusty winds and
periods of heavy rainfall will be possible with this activity.

Additional showers and thunderstorms are expected to develop
during the day again across Eastern Oklahoma and Northwest
Arkansas. This is in response to a weak nearly stationary frontal
boundary holding over the region and also a weak shortwave moving
through the region within the upper level northwesterly flow. The
greater precip chances this afternoon look to be south of the
boundary...mainly along and south of I-40...and across Northwest
Arkansas as the shortwave moves through. Again...locally strong
winds and periods of heavy rainfall will be possible within any
thunderstorm development. With additional precip chances and the
boundary near I-40...afternoon temps in the upper 80s/lower 90s
near the Kansas border to the mid 90s near the Red River will be
possible today.

Overnight tonight...the question remains where the next MCS
propagates through the Southern Plains. This mornings MCS and
afternoon convection could push the frontal boundary southward
enough that tonights MCS could push across Southeast Oklahoma.
Some model solutions indicate this while other solutions push the
MCS through Southern Kansas and Northern Oklahoma with the
boundary near/just north of I-40. For now will continue to
broad brush chance pops over the CWA tonight...with a slight lean
of higher pops over Southeast Oklahoma.

Thunderstorm chances remain possible through the weekend before
the weak frontal boundary finally retreats northward during the
day Sunday. At the same time Sunday...high pressure currently over
the Desert Southwest...is forecast to begin building back over
the Southern Plains. Thus...rising mid-level heights and the
retreating boundary should taper off precip chances Sunday
afternoon from Southwest to Northeast and exit Sunday evening with
the departing front.

The ridge of high pressure...continues to build over the Plains
for next week. This will allow for hot and humid conditions to
increase again over the CWA. Temps in the mid 90s to near 100
degrees will be possible as well as heat index values reaching up
into advisory levels...105 degrees and greater.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  73  92  75 /  50  40  50  40
FSM   93  74  91  75 /  50  50  50  40
MLC   92  73  92  75 /  50  50  40  20
BVO   88  69  88  72 /  50  40  40  40
FYV   88  69  87  70 /  40  40  50  50
BYV   88  69  87  70 /  40  40  50  50
MKO   91  73  90  74 /  50  40  50  30
MIO   87  70  88  71 /  40  40  50  50
F10   90  73  91  74 /  50  40  50  30
HHW   95  74  94  75 /  40  50  40  20

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....20
Hazardous weather outlook, Jul 29, 5:08 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT FRI JUL 29 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT FRI JUL 29 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...GENERALLY WEST OF A LINE FROM MCALESTER TO MIAMI.
	ONSET...THIS MORNING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS MORNING AND AGAIN OVERNIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...AFTERNOON.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS EASTERN OKLAHOMA
THIS MORNING...AND POSSIBLY DEVELOP INTO WESTERN ARKANSAS
BY LATE MORNING OR EARLY AFTERNOON.  SUFFICIENT INSTABILITY
AND WIND SHEAR WILL SUPPORT A LEVEL OF ORGANIZATION WITH THE
MORNING STORM COMPLEX...WHICH WILL RAISE THE DAMAGING WIND
POTENTIAL UNTIL THE COMPLEX FINALLY DISSIPATES.  FURTHER
STORM DEVELOP IS LIKELY ALONG THE REMNANT OUTFLOW BOUNDARY
THIS AFTERNOON...WHILE ANOTHER STORM COMPLEX IS EXPECTED
TO DEVELOP IN THE VICINITY TONIGHT.  THE STRONGEST STORMS
AT ANY TIME WILL BE CAPABLE OF STRONG WIND GUSTS ALONG
WITH LOCALLY HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE LIKELY TO BE ONGOING EARLY SATURDAY AND
MAY PERSIST ACROSS PORTIONS OF THE AREA THROUGHOUT THE
DAY.  THE REMNANT OUTFLOW BOUNDARY FROM THE REPEATED
STORM COMPLEXES WILL REMAIN A FOCUS FOR THUNDERSTORM CHANCES
INTO SUNDAY.  THEREAFTER THE WEATHER PATTERN WILL TRANSITION
TO A HOT AND DRY PATTERN WITH HEAT STRESS IMPACTS AGAIN
RETURNING TO THE AREA.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 28, 11:28 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CDT THU JUL 28 2016

OKZ054>057-061-290530-
ROGERS OK-CRAIG OK-NOWATA OK-WASHINGTON OK-OSAGE OK-
1128 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...NOWATA...WASHINGTON AND NORTHWESTERN CRAIG
COUNTIES UNTIL 1230 AM CDT...

AT 1128 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COFFEYVILLE TO 8 MILES EAST OF DEWEY TO 3 MILES EAST
OF BARNSDALL. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   NOWATA...
DEWEY...                          CHELSEA...
OOLOGAH...                        SOUTH COFFEYVILLE...
COPAN...                          RAMONA...
OCHELATA...                       DELAWARE...
LENAPAH...                        TALALA...
WANN...                           NEW ALLUWE...
HULAH...                          OSAGE HILLS STATE PARK...
WATOVA...                         OKESA...
BIGHEART...                       CENTRAILIA...

LAT...LON 3700 9506 3672 9526 3639 9559 3673 9640
      3700 9613
TIME...MOT...LOC 0428Z 285DEG 30KT 3704 9564 3676 9580 3657 9609

69
Special weather statement, Jul 29, 5:12 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT FRI JUL 29 2016

OKZ054-059-291115-
PAWNEE OK-OSAGE OK-
512 AM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 615 AM CDT...

AT 512 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF HARDY TO 3 MILES SOUTHWEST OF RED
ROCK. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       PAWNEE...
FAIRFAX...                        SHIDLER...
RALSTON...                        BURBANK...
BLACKBURN...                      MARAMEC...
ELGIN...                          SKEDEE...
GRAINOLA...                       FORAKER...
PEARSONIA...                      SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

LAT...LON 3700 9621 3651 9641 3616 9671 3616 9682
      3624 9682 3625 9692 3633 9693 3634 9703
      3651 9703 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1012Z 291DEG 25KT 3702 9679 3642 9722

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:57 PM CDTSpecial Weather StatementTSALeFlore33 min
Jul 28, 9:19 PM CDTSpecial Weather StatementTSAOsage56 min
Jul 28, 10:21 PM CDTSpecial Weather StatementTSAOsage54 min
Jul 28, 11:28 PM CDTSpecial Weather StatementTSANowata, Washington62 min
Jul 29, 7:45 AM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 29, 8:35 AM CDTSpecial Weather StatementTSACreek, Muskogee, Okmulgee25 min
Jul 29, 9:03 AM CDTSpecial Weather StatementTSAOkmulgee27 min
Jul 29, 12:09 PM CDTSpecial Weather StatementTSALeFlore51 min
Jul 29, 5:02 PM CDTSpecial Weather StatementTSALatimer28 min
Jul 29, 5:07 PM CDTSpecial Weather StatementTSALeFlore23 min
Jul 29, 5:22 PM CDTSpecial Weather StatementTSALeFlore38 min
Jul 29, 5:30 PM CDTSpecial Weather StatementTSAPushmataha30 min
Jul 29, 6:04 PM CDTSpecial Weather StatementTSALeFlore26 min
Jul 29, 6:18 PM CDTSpecial Weather StatementTSALatimer42 min
Jul 29, 6:33 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 28, 7:46 PM CDTSpecial Weather StatementTSASebastian29 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.